Share Facebook
Crohn's Disease Forum » Your Story » Success Stories » Infliximab and hearing loss!!


01-21-2014, 07:18 PM   #1
Lulu24
 
Join Date: Jan 2014

My Support Groups:
Infliximab and hearing loss!!

Hi everyone, I'm a newbie. Often view the site but thought I would join and ask some advice today, as it's been a tough day!

A bit of back ground, I was dignosed with crohns in 2005 at age 16, so was always a bit of a struggle with school, sixth form then Uni but I worked around it. I have severe crohns which I have never really been in remission from, and tried practically every medicine going, always lasting a few months then losing response. I was on weekly humira pens for 2 years (and finally thought something was working) but then started getting a reaction to it and had to stop.

So from May 2013 I have been on Infliximab infusions which have been amazing and it is the best I have felt crohns wise since I can remember, I would almost say the past few months I have had a 'normal' lifestyle. But and it's a very big but, in September 2013 I burst my eardrum and went completely deaf in my right ear, thinking this was totally unrelated to my crohns as my GP or Specialist didn't seem concerned, I patiently waited until today (21st Jan 2014) for my hospital appointment at ENT. Having still been completely deaf in my right ear for the last 5 month. To be told today the severity of the hearing loss must be linked to the infliximab and my crohns and I will have to have a hearing aid, I'm 24 and this just feels like earth shattering news to me. I have dealt with everything crohns throws my way but this one is hard to handle.

Has any one else experienced hearing loss as a side effect of infliximab and is there any way my hearing will come back??

Thanks
Lulu24
01-21-2014, 10:14 PM   #2
SarahBear
Moderator
 
SarahBear's Avatar
 
Join Date: May 2012
Location: Charleston, West Virginia

My Support Groups:
Hi, Lulu! Welcome to the forum! I'm glad you've decided to join.

I copied your thread into the Remicade/Infliximab section of the treatment forum - you can find the copy here. You'll likely get more responses from people who have experience with Remicade there.

I hope you find answers soon.
__________________


Sarah.
Diagnosed with Crohn's disease 12/6/08.
Have taken: Prednisone, 6mp, methotrexate, Pentasa.
Currently waiting for a new medication!

Check out the Crohn's forum chat!

01-22-2014, 02:44 AM   #3
Lulu24
 
Join Date: Jan 2014

My Support Groups:
Thank you Sarah, still finding my feet on here....it took me 20 minutes to work out how to start a new thread, hehe. Thanks again for your help 😘
02-04-2014, 12:25 PM   #4
Mlits
 
Join Date: Feb 2014
Location: Salt Lake City, Utah

My Support Groups:
Lulu-- I am a newbie here, too, and I can't figure out how to add stuff, either, so you may never get this.

I am much older than you, and I am not (formally) diagnosed as Crohns--if you can find my original post "Late to the game but paying attention now" you'd know why-- by process of elimination (sorry--poor choice of words, but there it is!) I have been thinking Crohns or IBS... for thirty years unrecognized.

Anyway, I wanted to say that I, too, have experience severe hearing loss (right ear) and I don't particularly think it was any medication I was taking--but the inflammation of the entire gastro system (that I have left, anyway)...well, when I was looking at some medical drawings, I could see the possibility of that as a cause.

I wonder if any others have experienced this type of phenomena? Could it be the disease or could yours be the medications? Hmmm... I feel like Hercule Poirot in this situation lately.

Blessings to you, and hang in there. When you're well, do tons of research and try various things-- track stuff and hang on to what works for you! I think this disease wears lots of different "clothes" so it's difficult to pin down.
02-04-2014, 01:53 PM   #5
xmdmom
Senior Member
 
Join Date: Jun 2012
Location: New York

My Support Groups:
I'm sorry that you are having to deal with healring loss. It totally stinks to be finally feeling good and then have this happen.

With hearing loss, it's important to know if you have sensorineural or conductive or a combination. Medicines that are directly toxic to the ear generally cause sensorineural hearing loss. A burst ear drum sounds to me like conductive hearing loss. Then there's autoimmune sensorineural hearing loss that can sometimes be seen with IBD.

Depending on the cause, and type of hearing loss, the prognosis and possibility of treatment are different. There is some good info here. http://www.hearingloss.org/content/t...-and-treatment There is also an article entitled Ear Nose Throat manifestations in Inflammatory Bowel Disease by Zois 2007 that is online and might be helpful.

I would check back with the doctor or a second opinion to be clear on the type of hearing loss and what possible treatments there could be.

Best wishes!
Reply

Crohn's Disease Forum » Your Story » Success Stories » Infliximab and hearing loss!!
Thread Tools


All times are GMT -5. The time now is 10:22 AM.
Copyright 2006-2017 Crohnsforum.com